Does Cipro (ciprofloxacin) 500mg BID treat MRSA?

No. Antibiotics for MRSA are: Bactrim (sulfamethoxazole and trimethoprim) DS 1 tab BID x 5-10 days( 2 tab BID if BMI >40);Clindamycin 300 mg Q8 hours (450 mg if BMI > 40); Doxycycline 100 mg Q 12 hours x 5-10 days; Minocycline 100 mg Q 12 hours x 5-10 days. If the infection is just a boil or a small abscess >Just incision and drainage alone, without antibiotics.

Related Questions

Will cipro (ciprofloxacin) treat mrsa?

No. The vast majority of MRSA strains are resistant to cipro (ciprofloxacin). Mrsa if sensitive frequently develop resistance to Cipro (ciprofloxacin) during treatment. Oral septra/bactrim, doxycycline/minocycline or Clindamycin are much better choices. Read more...

I know Cipro (ciprofloxacin) is a broad spectrum antibiotic killing gram neg. & pos. Bacteria. What are the most common infections does it treat? & does it kill MRSA

Not good for MRSA. Cipro (ciprofloxacin) is a fluroquinolone (FQ) drug that is mostly used for Gram neg. infections that affect the GI tract, bladder, & some special infections that affect the head, neck, & respiratory tract. While it is effective againt some special, unusual Gram pos. bacteria, it does a poor job against Staph (like MRSA) or Strep. In fact, some evidence shows MORE nasal penetration by Staph when pts take FQ Abx. Read more...

UTI first treated with Cipro, (ciprofloxacin) 1 week later diagnosed with MRSA infection in groin area treated with Bactrim. UTI is back, could it be MRSA related?

It certainly could. be MRSA, though Bactrim (sulfamethoxazole and trimethoprim) if it worked for the groin cellulitis should also have worked well for the UTI. Go get a urine culture done at the MD office and get targeted therapy instead of just empiric antibiotics. You need a culture result. Read more...

Had mastoidectomy and canal wall down on 10/22. Have green drainage. On cipro (ciprofloxacin) for a week. Pain at incision sites. Possibly be mrsa? Whole body aches

Need to call ENT. You need to get in touch with the surgeon who did your operation as soon as possible. This is not a normal complication and needs to be addressed. Read more...
Others. Other things to consider first, but definitely see your treating physician for an answer. The green drainage can be cultured and tested to see exactly which antibiotics kill your bug. Or get another opinion from another ENT md. Read more...

Mrsa on arm from cancer procedure. It has been two weeks. I was on doxycline 100mg for eight days and now on cipro (ciprofloxacin) for 3 days. Still red, hurts, ?

Culture positive? My first question would be was this cultured and found to be positive for mrsa? If so then there are some very specific guidelines for treatment. Single drug therapy is not recommended. If you have culture positive MRSA and are not getting better with one med then you really need to see someone who can treat appropriately. Doxy can be used but it is not usually the best. Cipro (ciprofloxacin) is not on the list. Read more...

Stomach pain, pimple rash=AB & steroids, came back =cipro and for stomach pain=Prilosec. Blk specs in stool. Stomach, colon, intest. Cancer? MRSA spread?

GI bleed. Black stool could be form bleeding form the stomach, iron supplement and sometimes food colors. Have it examined by physician. As you had abdominal pain, peptic ulcer dz with bleeding form the stomach sound like a most likely cause. Read more...
Nondiagnostic. These symptoms are nondiagnostic without a thorough history and physical examination by a physician. It is unusual to prescribe steroids for stomach pain and a rash and then get another antibiotic prescribed. Your physician who knows all your findings is best to advise you . I doubt that cancer is the problem,however. Further studies seem warranted. Read more...

2 weeks ago, I took cipro (ciprofloxacin) (750mg 2x/day) for a uti. After 2 days, I felt pain and numbness in my hands, feet and face. The UTI was gone by day 2, but the pain gets worse daily. Is this treatable?

Need in person eval. If your symptoms are getting worse despite the fact that you're off the cipro, (ciprofloxacin) you need to be seen by a doctor and make sure that the two are related. Read more...
See below. You could have something called reactive arthritis which can caused by infections such as those that cause uti. You may want to see your doctor to confirm that this is what you have as you may need further treatment. Read more...